MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter facility name:(b)(6).Device evaluated by mfr: the complaint device was received for product analysis.The main coil, the pusher wire and the introducer sheath were returned for this complaint.And it was observed that the main coil was stretched and detached at interlocking arm section.Also, the pusher wire was stretched, and the interlocking arm was detached.The detached sections were not returned.The twist lock was opened.Blood was noticed inside the introducer sheath.Microscopic inspection of the device was performed and revealed that the interlocking arm of the main coil was detached.Also, the interlocking arm of the pusher wire was detached.The functional test could not be performed since the arms of the pusher wire and the main coil were detached.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 31jan2023.It was reported that the coil could not be advanced from the catheter.A 22mm x 60cm interlock coil was selected for use in the aorta abdominalis.During the procedure, it was noted that the coil could not push out from the catheter cavity even after several attempts due to obvious resistance during the conveying process.The coil was simply pulled out from the patient's body and the procedure was completed with another of the same device.No complications were reported, and the patient was stable post procedure.However, device analysis revealed that the main coil was detached at interlocking arm section and the interlocking arm of the pusher wire was detached.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16404785
Report Number2124215-2023-07233
Device Sequence Number3327765
Product Code KRD
UDI-Device Identifier08714729845324
UDI-Public08714729845324
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2024
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0026736007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2023
Initial Report FDA Received Date02/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale
Patient Weight80 KG